According to doctors and medicine, or science, does anyone know what causes this? I've read about the minerals, magnesium and iron, but I take them already. I am on several medications for another illness. My doctor gave me clonopin, which is really a joke on the bad nights. Most nights I end up taking 2 muscle relaxers, along with my clonopin, but, I swear...nothing seems to help. If this happened everynight.........I'm not sure I could live with it.
I do not work, so that's a blessing. At least my sleep time is flexible. At first, I thought that it may have been from my pain medicine, which is a narcotic, but there are 4 or 5 times a week sometimes when I don't take it. It doesn't seem to bother me as far as possible withdrawal.
Also, the only waking hours that RLS bothers me, is after I have fought and lost in bed. Like right now. I wanted to post to you folks, and my legs are driving me crazy!!!
I give my symptom description as this.........
I think it's like a build up of energy, or like an electrical shock, that causes these involuntary movements. One person on here mentioned that they had to stretch their legs out. I do this after 2 or 3 minutes of the involuntary leg jerks. If I stretch my legs really hard, it seems to help for maybe a half minute......but, if you all know what I am talking about, half a minute without it is heaven!!!!!!!!
Oh, btw, I do take magnesium and iron. I saw a couple of meds listed on here. Can anyone please tell me what works for them?
Correct me if I am wrong, but I thought you said you thought that it might be because of some narcotic pain killers you were taking is that right? I have Restlegs Legs Syndrome and I have noticed a major relief from my restless legs when I have taken pain killers for other things so If I understood you correctly then no pain killers should not cause you to have worse restless legs syndrome. I do not know all of the causes of restless legs syndrome, but something I heard recently is that restlegs syndrome can be caused by low dopamine levels in the brian and body. I am taking a class called mind body health and we were recently studying insomnia and we touched on Restless legs syndrome and the teacher said what he has learned about it is that it has something to do with an imbalance of chemicals in the brain and then we watched a video and that is what mentioned it having to do something with low dopamine levels. Anyway that is what I have heard as far as the causes of RLS goes. I hate RLS it drives me crazy, and I am looking in to going to a neurologist to find out about getting something to treat it as I have recently heard that a neurologist is who you should see. If you ever just need to vent go ahead I am always willing to listen as I feel your pain and I to need times to vent
I reread my message, and it is no wonder that you didn't understand it. I think I was in the middle of such a bad RLS episode, that I couldn't think straight.
The narcotic pain med that I referred to, was meant in this way.......
I had sometimes wondered if I was experiencing a mild withdrawal from the pain meds, a la RLS. But, I have pretty much ruled withdrawal out, as I don't always have RLS on days that I have not taken any pain meds. I have not found any correlation to my meds, or any physical activity, or emotional stress, and when RLS hits. It seems very random.
I find it really interesting regarding the dopamine. I know dopamine controls "smooth" movement, and a synthetic type is given to patients with Parkinsons Disease. I thank you so very much for this info. It is very much worth looking in to!!!